Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 6, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Mar 29, 2020, 10:13 PM EDT for Barnstable County, Bristol County, Plymouth County, Massachusetts. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2020, 10:13 PM EDT (02:13 UTC)
- Expired
- Mar 29, 2020, 10:32 PM EDT
- In force
- 19 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Barnstable County, MA, Bristol County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 55 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 2.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 781 m²/s²
- 0-3 km storm-relative helicity
- 946 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
567
WUUS51 KBOX 300213
SVRBOX
MAC001-005-023-300300-
/O.NEW.KBOX.SV.W.0006.200330T0213Z-200330T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
1013 PM EDT Sun Mar 29 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Northwestern Barnstable County in southeastern Massachusetts...
East central Bristol County in southeastern Massachusetts...
Southern Plymouth County in southeastern Massachusetts...
* Until 1100 PM EDT.
* At 1012 PM EDT, a severe thunderstorm was located over Marion,
moving northeast at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible.
* Locations impacted include...
New Bedford, Plymouth, Marion, Provincetown, Middleborough,
Wareham, Sandwich, Bourne, Fairhaven, Carver, Lakeville, Acushnet,
Freetown, Mattapoisett, Rochester and Truro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4205 7015 4205 7018 4204 7019 4204 7015
4191 7055 4178 7049 4170 7067 4174 7071
4168 7072 4172 7076 4159 7085 4179 7102
4200 7063 4197 7067 4193 7052 4208 7022
4202 7003
TIME...MOT...LOC 0212Z 229DEG 48KT 4173 7079
HAIL...1.00IN
WIND...<50MPH
$$
Frank1 follow-up statement
908
WWUS51 KBOX 300232
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
1032 PM EDT Sun Mar 29 2020
MAC001-005-023-300241-
/O.CAN.KBOX.SV.W.0006.000000T0000Z-200330T0300Z/
Barnstable MA-Bristol MA-Plymouth MA-
1032 PM EDT Sun Mar 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARNSTABLE...EAST
CENTRAL BRISTOL AND SOUTHERN PLYMOUTH COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4205 7015 4205 7018 4204 7019 4204 7015
4191 7055 4178 7049 4170 7067 4174 7071
4168 7072 4172 7076 4159 7085 4179 7102
4200 7063 4197 7067 4193 7052 4208 7022
4202 7003
TIME...MOT...LOC 0230Z 229DEG 48KT 4190 7052
$$
FrankWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:02 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 29, 8:02 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
802 PM EDT Sun Mar 29 2020
.SYNOPSIS...
Pattern not changing much tonight into Monday as a secondary low
pressure lingers just east of Cape Cod and Nantucket. This will
lock in the clouds and continue a risk for showers or drizzle.
This low pressure should finally depart Monday night into
Tuesday. Variable cloudiness and seasonably cooler weather for
Tuesday into Wednesday. Though a midweek coastal low is looking
more likely to stay away from Southern New England, wrap-around
moisture from it will bring increasing clouds and periods of
showers by late week. Moderating temperatures for the weekend,
with the next cold front either late Saturday or Sunday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
730 PM Update:
Feeling the effects of increasing upper-level support from the
approaching trough, and in conjunction with elevated instability
(mid-level lapse rates around 6-6.5 C/km producing a narrow
ribbon of MUCAPEs < 500 J/kg), heavy showers and thunderstorms
have again blossomed over the Berkshires into the Pioneer Valley
and into northern Worcester County. These showers and storms
are rooted above chilly and very stable low-levels, moving to
the northeast at a fairly fast clip (60 mph). Given the elevated
weak instability, generally expecting these storms to mainly
produce occasional lightning and heavy rains, though in a
worst-case stronger cell, small hail between pea to half-inch
size would be possible. The stable low-levels should mitigate
how much wind is transported to the surface. Severe weather
isn't expected, but the thunder could certainly startle some
people.
Did re-shape PoPs/Wx to bring isolated thunder mention at least
across a good part of western and central MA. Poor consistency
in the high-res CAMs makes for less confidence on if any storms
make it into the Boston-Providence corridor. At the moment,
appears the recent HRRR has the best handle on current activity,
with any thunder through midnight being north of the Mass Pike.
May need some adjustments to PoPs/Wx later, though did include
areas of drizzle/fog for the after-midnight portion of the
forecast.
No changes to temps which will not change much.
Previous discussion follows...
Secondary low pressure lingers east of Cape Cod and Nantucket
tonight. Expecting a lingering risk for showers or drizzle at
just about any time through this evening. Drier air moves in
aloft after midnight, ending most of the precipitation towards
CT and portions of the CT River Valley in MA.
Plenty of clouds sticking around, should mean temperatures
should not fall far. Still thinking above normal low
temperatures for the last day of March.
Some stronger showers/possible thunderstorms across the coastal
waters late this afternoon. Thinking this is about as far north
as any convection will get. Lapse rates are just too poor
farther north. In any case, any instability we do have will move
well off to the east by this evening.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
As the secondary low pressure gets a bit stronger and moves
slightly farther offshore, expecting winds to turn more
northerly. It will be a subtle, but important, detail. Winds a
shade more from the northeast are much more likely to lock in
low clouds and drizzle, while a shift of only 20 degrees more to
the north will permit some drying in the lower levels, meaning
less drizzle.
A decent cold pool moves over the Great Lakes tomorrow, which is
close enough to generate a diurnal shower risk, especially if
some breaks of sunshine can develop. As this cold pool moves
farther east later in the day into Monday night, could see some
wet snow develop across the higher terrain of the interior.
Little to no snow accumulation expected.
Expecting high temperatures Monday to be similar to today,
before colder air arrives Monday night. Near normal low
temperatures for Tuesday morning.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...
* Cloudy and cooler than normal weather Tuesday into Wednesday.
* Monitoring track of a coastal low later Tuesday into Wednesday
night, though a direct impact is looking less likely. Better
chance for wrap-around showers central and eastern/coastal MA into
RI Thursday into Friday.
* Moderating temperatures by the weekend, though a cold front brings
a related threat for showers either Saturday or Sunday.
Details...
Tuesday:
Upper-level low will pull away into the waters south of Nova
Scotia on Tuesday. Pressure gradient between an offshore weak
cyclone and a high pressure wedge will continue to support a
cool onshore NE component, with winds at times across the outer
eastern/southeast waters gusting to near gale force at times.
Coverage of showers should dwindle into the afternoon as surface
ridge wedges southeast, with modest cool advection. All in all,
still a fairly unsettled day with a considerable amt of clouds
and highs in the low to mid 40s, coolest near the eastern MA
coast.
Tuesday Night through Wednesday Night:
Due to increasingly blocked mid/upper flow evolving over the
North Atlantic, the upper-level low over the Canadian Maritimes
retrogrades back across New England Tuesday night. Meanwhile, a
southern-stream trough over the central Appalachians and related
surface low will shift off the Carolina coast early Tuesday
night. This coastal storm remains progged to stay well south of
40 deg N latitude with little if any northward jog following
good consistency in the deterministic and ensemble guidance
across several model cycles. Given this, and now that the
southern-stream disturbance is entering the West Coast as of
this writing (and is becoming better sampled by the radiosonde
network), it appears less likely that Southern New England will
see any impact from this system. Have decreased PoPs to below
mentionable levels/dry forecast. Will be some wrap-around
moisture on an inverted trough that will affect our area
Thursday into Friday, however (to be described below).
So for Tuesday night through Wednesday night, while the pattern
is trending drier, expect a continued cooler than normal period
with still a fair amount of clouds as the retrograding upper low
and its cool pocket of air re-establishes itself. Highs on
Wednesday into the 40s (a spot 50 possible in the CT Valley into
Tolland County), coolest near the coast. Lows mainly in the 30s
each night, though may dip below freezing in northern MA.
Thursday into Friday Night:
12z guidance now indicates the best chance for any showers is
toward the latter part of the week, as an inverted trough trails
back across ME into Thursday, and shifts/builds southward
towards Southern New England later Thursday into Friday. Expect
a renewed increase in clouds areawide, and while some threat for
showers exists for many, the better chances are mainly across
east-central MA/northern RI eastward. Sided toward solid Chance
PoPs for the MA coastal plain eastward into the coastal waters,
with limited/slight chance shown further west into western MA
and northern CT.
Biggest source of uncertainty is regarding how quickly will the
inverted trough and related showers pivot SE and exit Southern
New England. The 12z ECMWF clears us out by Friday afternoon,
whereas the Canadian GEM and the GFS maintain lingering showers
even into Friday night. Did start to trend PoPs downward into
Friday night but with the blocky pattern upstream and at least
leftover troughiness hanging around into Friday night,
maintaining at least a slight chance shower mention.
Showed highs in the upper 40s to mid 50s Thursday, closer to
normal for this time of year. However, depending on how quickly
clouds/showers advance in on Thursday, it is possible that these
may be a bit too warm and may need to be lowered by a few
degrees. Similar highs for Friday. Lows each night in the mid
30s to lower 40s.
Saturday into Sunday:
Pattern starts to moderate into the weekend, with gradually
warming temperatures and shortwave ridging aloft supporting
less cloudy conditions.
Model guidance differs on when a cold front moves eastward
across our area. GFS and the Canadian are most progressive
(later Saturday) while the ECMWF is more into Sunday. Ensemble
means tend to support a later arrival, though will stick with
a general blend of models for this period.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
00z TAF Update:
Tonight...Moderate to high confidence.
IFR to LIFR conditions to continue through much of the
overnight. Radar and near-term guidance indicate rumbles of
thunder mainly N/W of ORH/BED thru about 05z, moving quickly NE.
Low confidence on if these, or any additional storms make it
into eastern MA into RI and the South Shore. Will likely TEMPO
any imminent thunder threat, main threat would be occasional
lightning and brief downpours. Winds to become E and NE aroud
3-6 kt in the interior, but around 10-15 kt eastern MA and the
coast.
Monday and Monday Night...High confidence in trends. Moderate
confidence in timing.
Mainly low-end MVFR with areas of IFR conditions. Scattered
-SHRA at times. Chance for -SHSN across the higher terrain
Monday evening into Monday night.
KBOS Terminal...High confidence in the TAF trends.
KBDL Terminal...High confidence in the TAF trends.
Outlook /Tuesday through Friday/...
Tuesday: Mainly VFR, with areas MVFR possible. Windy with local
gusts up to 30 kt. Slight chance SHRA.
Tuesday Night: Mainly VFR, with local MVFR possible. Breezy.
Wednesday: VFR. Breezy.
Wednesday Night through Thursday: Mainly VFR, with local MVFR
possible. Breezy. Slight chance SHRA.
Thursday Night: Mainly VFR, with local MVFR possible. Breezy.
Chance SHRA.
Friday: Mainly VFR, with local IFR possible. Breezy. Slight
chance SHRA.
&&
.MARINE...
Easterly winds diminishing tonight and shifting toward the
north/northeast tonight. Still expect heightened seas across the
ocean through Monday with rain and fog at times. Winds increase
once more as colder air arrive late Monday into Monday night.
Extended the Small Craft Advisories across the outer coastal
waters, where rough seas should linger into Tuesday. Elsewhere
across the coast waters, did not change much with respect to
previous timing. Did cancel the advisories for Boston Harbor and
Narragansett Bay, where wind gusts up to 20 kt are expected this
evening.
Outlook /Tuesday through Friday/...
Tuesday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 12 ft. Slight chance of
rain showers.
Tuesday Night: Winds less than 25 kt. Areas of rough seas.
Slight chance of rain showers.
Wednesday: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain showers.
Wednesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Slight chance of rain
showers.
Thursday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas. Chance of rain showers.
Thursday Night through Friday: Low risk for Small Craft
Advisory winds with gusts up to 25 kt. Areas of rough seas.
Chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 2 AM EDT Monday for ANZ231-232.
Small Craft Advisory until 10 PM EDT this evening for ANZ233-
234.
Small Craft Advisory until 8 AM EDT Monday for ANZ235-237.
Small Craft Advisory until 8 PM EDT Tuesday for ANZ250-251-
254>256.
&&
SYNOPSIS...Belk/Loconto
NEAR TERM...Belk/Loconto
SHORT TERM...Belk
LONG TERM...Loconto
AVIATION...Belk/Loconto
MARINE...Belk/LocontoHazardous weather outlook, Mar 29, 4:23 PM EDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 423 PM EDT Sun Mar 29 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-302030- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 423 PM EDT Sun Mar 29 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-302030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 423 PM EDT Sun Mar 29 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Mar 29, 9:33 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
933 PM EDT Sun Mar 29 2020
CTZ002>004-MAZ011-300230-
Hartford CT-Tolland CT-Windham CT-Eastern Hampden MA-
933 PM EDT Sun Mar 29 2020
...A STRONG THUNDERSTORM MOVING INTO NORTHERN CONNECTICUT AND
SOUTHEASTERN HAMPDEN COUNTY IN MASSACHUSETTS...
At 932 PM EDT, Doppler radar was tracking a strong thunderstorm over
Simsbury, or 9 miles west of Windsor, moving east at 40 mph.
Hail up to penny size will accompany this storm, along with
occasional lightning and brief downpours.
Locations impacted include...
Enfield, Windsor, South Windsor, Simsbury, Bloomfield, Avon,
Longmeadow, Suffield, East Longmeadow, Ellington, Tolland, Windsor
Locks, Stafford, Somers, Granby, East Windsor, Canton, Monson,
Willington and East Granby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches.
&&
LAT...LON 4189 7294 4190 7291 4197 7289 4211 7223
4194 7220 4178 7291 4187 7295
TIME...MOT...LOC 0132Z 251DEG 33KT 4189 7286
LocontoLocal storm report, Mar 29, 9:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
941 PM EDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL WOONSOCKET 42.00N 71.50W
03/29/2020 M1.00 INCH PROVIDENCE RI BROADCAST MEDIA
BROADCAST MEDIA
&&
EVENT NUMBER BOX2000988
AEDSpecial weather statement, Mar 29, 9:44 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
944 PM EDT Sun Mar 29 2020
MAZ017-020-RIZ004>007-300215-
Northern Bristol MA-Southern Bristol MA-Bristol RI-Washington RI-
Eastern Kent RI-Newport RI-
944 PM EDT Sun Mar 29 2020
...STRONG THUNDERSTORM...
At 943 PM EDT, Doppler radar was tracking a strong thunderstorm over
Portsmouth, or near Bristol, moving northeast at 55 mph.
Penny size hail will accompany this storm.
Locations impacted include...
New Bedford, Fall River, Warwick, Dartmouth, North Kingstown,
Bristol, Somerset, Portsmouth, Barrington, Middletown, Swansea,
Tiverton, Westport, Rehoboth, Warren, Freetown, Dighton, Jamestown
and Prudence Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4157 7138 4156 7130 4160 7136 4162 7132
4159 7141 4164 7147 4167 7131 4171 7130
4167 7138 4185 7121 4180 7112 4174 7114
4179 7112 4167 7092 4155 7122 4156 7122
4156 7121 4164 7123 4150 7129
TIME...MOT...LOC 0143Z 236DEG 48KT 4160 7125
FrankSpecial weather statement, Mar 29, 9:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
945 PM EDT Sun Mar 29 2020
MAZ003-004-026-300230-
Northwest Middlesex County MA-Northern Worcester MA-
Eastern Franklin MA-
945 PM EDT Sun Mar 29 2020
...A THUNDERSTORM MOVING ACROSS NORTHERN WORCESTER AND NORTHWEST
MIDDLESEX COUNTIES...
At 944 PM EDT, Doppler radar was tracking a strong thunderstorm over
Phillipston, or near Orange, moving east at 40 mph.
Hail up to one-half inch, brief heavy rain and occasional lightning
can be expected from this storm.
Locations impacted include...
Leominster, Fitchburg, Orange, Gardner, Athol, Pepperell, Groton,
Winchendon, Lunenburg, Townsend, Lancaster, Templeton, Sterling,
Westminster, Shirley, Harvard, Ashburnham, Barre, Bolton and
Hubbardston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches.
&&
LAT...LON 4271 7174 4270 7163 4247 7162 4244 7228
4266 7230
TIME...MOT...LOC 0144Z 261DEG 35KT 4254 7218
LocontoSpecial weather statement, Mar 29, 9:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
953 PM EDT Sun Mar 29 2020
MAZ013>016-019-300230-
Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-Eastern Norfolk MA-
Southeast Middlesex MA-
953 PM EDT Sun Mar 29 2020
...A STRONG THUNDERSTORM TO AFFECT METRO BOSTON...
At 952 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Roxbury, moving northeast at 35 mph.
Hail up to one-half inch, brief heavy rain and occasional lightning
can be expected from this storm.
Locations impacted include...
Boston, Cambridge, Quincy, Newton, Somerville, Brookline, Weymouth,
Revere, Everett, Braintree, Chelsea, Randolph, Milton, Dedham,
Hingham, Canton, Winthrop, Hull and Cohasset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches.
&&
LAT...LON 4233 7093 4238 7105 4232 7100 4230 7105
4231 7097 4230 7100 4229 7102 4226 7097
4232 7093 4225 7096 4225 7088 4230 7092
4230 7089 4234 7089 4234 7088 4226 7087
4226 7083 4217 7108 4232 7121 4244 7097
TIME...MOT...LOC 0152Z 237DEG 31KT 4231 7103
LocontoLocal storm report, Mar 29, 10:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1009 PM EDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL NEW BEDFORD 41.66N 70.94W
03/29/2020 M0.75 INCH BRISTOL MA AMATEUR RADIO
AT THE ACUSHNET TOWN LINE
&&
EVENT NUMBER BOX2000989
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:12 PM EDT | Special Weather Statement | BOX | Middlesex | 48 min |
| Mar 29, 8:23 PM EDT | Special Weather Statement | BOX | Essex, Middlesex | 52 min |
| Mar 29, 8:34 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 26 min |
| Mar 29, 8:38 PM EDT | Special Weather Statement | BOX | Franklin | 37 min |
| Mar 29, 8:39 PM EDT | Special Weather Statement | BOX | Bristol | 51 min |
| Mar 29, 8:41 PM EDT | Special Marine Warning | BOX | 34 min | |
| Mar 29, 8:47 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 36 min |
| Mar 29, 8:52 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Worcester | 38 min |
| Mar 29, 8:55 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 30 min |
| Mar 29, 9:02 PM EDT | Special Weather Statement | BOX | Bristol, Plymouth | 43 min |
| Mar 29, 9:14 PM EDT | Special Marine Warning | BOX | 31 min | |
| Mar 29, 9:24 PM EDT | Special Weather Statement | BOX | Plymouth | 36 min |
| Mar 29, 9:27 PM EDT | Special Weather Statement | BOX | Norfolk | 48 min |
| Mar 29, 9:38 PM EDT | Special Marine Warning | BOX | 37 min | |
| Mar 29, 9:44 PM EDT | Special Weather Statement | BOX | Bristol | 31 min |
| Mar 29, 9:45 PM EDT | Special Marine Warning | BOX | 60 min | |
| Mar 29, 9:45 PM EDT | Special Weather Statement | BOX | Worcester | 45 min |
| Mar 29, 9:47 PM EDT | Special Marine Warning | BOX | 43 min | |
| Mar 29, 9:52 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 38 min |
| Mar 29, 9:53 PM EDT | Special Weather Statement | BOX | Suffolk | 37 min |
| Mar 29, 10:16 PM EDT | Special Marine Warning | BOX | 44 min | |
| Mar 29, 10:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Mar 29, 10:54 PM EDT | Special Weather Statement | BOX | Barnstable | 36 min |
| Mar 30, 3:59 AM EDT | Small Craft Advisory | BOX | 31 hr | |
| Mar 30, 3:55 PM EDT | Small Craft Advisory | BOX | 19 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.